# SDR 20000426SH035

- Difficulty date: November 12, 1999
- Submitted: April 26, 2000
- Operation: Air carrier
- Aircraft: N431AM
- Make and model: Bag JETSTM3201
- Aircraft serial: 881
- System (JASC): 3251 · Steering Unit
- Part: Rod
- Part number: 618212
- Part serial: DHL8F
- Condition: Cracked
- Location: Nlg Steering
- Part time: 22,368 hours
- Component: Steering Jack
- Component part number: 61823
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

NOSE LANDING GEAR STEERING JACK, PN 6182/3, SN SJA-370, WAS RETURNED WITH A REPORT OF ''LEAKING''.  TESTING REVEALED FLUID LEAKAGE FROM INSIDE THE PISTON ROD, PN 618212, SN DHL-8F.  UNIT DISASSEMBLED, AND MAGNETIC PARTICLE INSPECTION REVEALED AN INDICATION AROUND THE OUTSIDE DIAMETER OF THE PISTON ROD, IN THE TRANSITION RADIUS TO THE CENTER PISTON SECTION.  PISTON ROD HAS BEEN RETURNED TO APPH FOR INVESTIGATION.  (X)
